Surveys in Mathematics and its Applications


ISSN 1842-6298
Volume 1 (2006), 23 - 32

ON THE LINKING ALGEBRA OF HILBERT MODULES AND MORITA EQUIVALENCE OF LOCALLY C*-ALGEBRAS

Maria Joiţa

Abstract. In this paper we introduce the notion of linking algebra of a Hilbert module over a locally C*-algebra and we extend in the context of locally C*-algebras a result of Brown, Green and Rieffel [Pacific J., 1977] which states that two C*-algebras are strongly Morita equivalent if and only if they are isomorphic with two complementary full corners of a C*-algebra.

2000 Mathematics Subject Classification: 46L08, 46L05.
Keywords: locally C*-algebras, strongly Morita equivalence, linking algebra.

Full text

References

  1. L.G. Brown, P. Green and M.A. Rieffel, Stable isomorphism and strong Morita equivalence of C*-algebras, Pacific J. Math. 71 (1977), 349-363. MR0463928(57 #3866). Zbl 0362.46043.

  2. M. Fragoulopoulou, Topological algebras with involution}, North-Holland Mathematics Studies, 200. Elsevier Science B.V., Amsterdam, 2005. xvi+495 pp. ISBN: 0-444-52025-2. MR2172581(2006m:46067). Zbl pre02176199.

  3. A. Inoue, Locally C*-algebras, Mem. Faculty Sci. Kyushu Univ. Ser. A, 25 (1971), 197-235. MR0305089(46 #4219). Zbl 0227.46060.

  4. M. Joiţa, Morita equivalence for locally C*-algebras, Bull. London Math. Soc. 36 (2004), 802-810. MR2083756(2005d:46125). Zbl 1076.46047.

  5. M. Joiţa, Hilbert modules over locally $C^{\ast}-algebras, University of Bucharest Press, (2006), 150 pp. ISBN 973737128-3

  6. E. C. Lance, Hilbert C*-modules. A toolkit for operator algebraists, London Mathematical Society Lecture Note Series 210, Cambridge University Press, Cambridge 1995. MR1325694(96k:46100). Zbl 0822.46080.

  7. A. Mallios, Topological algebras: Selected Topics, North Holland, Amsterdam, 1986. MR0857807(87m:46099). Zbl 0597.46046.

  8. N. C. Phillips, Inverse limits of C*-algebras, J. Operator Theory, 19 (1988), 159-195. MR0996445(90j:46052). Zbl 0662.46063.

  9. I. Raeburn, P.D. Williams, Morita equivalence and continuous-trace C*-algebras, Mathematical Surveys and Monographs, 60. American Mathematical Society, Providence, RI, 1998. xiv+327 pp. ISBN: 0-8218-0860-5. MR1634408(2000c:46108). Zbl 0922.46050.

Acknowledgement. This research was partially supported by grant CEEX-code PR-D11-PT00-48/2005 and partially by CNCSIS grant A1065/2006 from the Romanian Ministry of Education and Research.

Maria Joiţa
University of Bucharest,
Faculty of Chemistry, Department of Mathematics,
Bd. Regina Elisabeta, Nr. 4-12, Bucharest,
Romania.
e-mail: mjoita@fmi.unibuc.ro
http://www.geocities.com/m_joita/

http://www.utgjiu.ro/math/sma